Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 42, NWS Melbourne, FL

December 4, 2018

NWS Melbourne, FL issued this small craft advisory at Dec 4, 2018, 1:49 PM EST. It took effect at Dec 5, 2018, 4:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2018, 1:49 PM EST (18:49 UTC)
In effect from
Dec 5, 2018, 4:00 AM EST
Expired
Dec 6, 2018, 10:00 AM EST
In force
30 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

560 
WHUS72 KMLB 041849
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
149 PM EST Tue Dec 4 2018

AMZ570-572-060900-
/O.NEW.KMLB.SC.Y.0042.181205T0900Z-181206T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
149 PM EST Tue Dec 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST
THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Wednesday to 4 AM
EST Thursday. 

* WINDS...Northwest to North winds increasing to around 20 knots
  with frequent higher gusts. 

* WAVES/SEAS...Slowly building to 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-060900-
/O.NEW.KMLB.SC.Y.0042.181205T1200Z-181206T0900Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
149 PM EST Tue Dec 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 7 AM Wednesday to 4 AM
EST Thursday. 

* WINDS...Northwest to North winds increasing to around 20 knots
  with frequent higher gusts. 

* WAVES/SEAS...Slowly building to 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
994 
WHUS72 KMLB 050927
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
427 AM EST Wed Dec 5 2018

AMZ555-060900-
/O.EXA.KMLB.SC.Y.0042.181205T1200Z-181206T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
427 AM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM UNTIL 4 AM 
EST THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 AM EST Thursday. 

* WINDS...Northwest to North winds increasing to around 20 knots 
  with frequent higher gusts. 

* WAVES/SEAS...building 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-060900-
/O.CON.KMLB.SC.Y.0042.000000T0000Z-181206T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
427 AM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...Northwest to North winds increasing to around 20 knots 
  with frequent higher gusts. 

* WAVES/SEAS...building to 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-060900-
/O.CON.KMLB.SC.Y.0042.181205T1200Z-181206T0900Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
427 AM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...Northwest to North winds increasing to around 20 knots 
  with frequent higher gusts. 

* WAVES/SEAS...building to 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
610 
WHUS72 KMLB 051951
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
251 PM EST Wed Dec 5 2018

AMZ555-570-572-575-060900-
/O.CON.KMLB.SC.Y.0042.000000T0000Z-181206T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
251 PM EST Wed Dec 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WINDS...Northwest to North winds 20 to 25 knots with frequent 
  higher gusts. 

* WAVES/SEAS...building to 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
485 
WHUS72 KMLB 060826
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
326 AM EST Thu Dec 6 2018

AMZ570-060930-
/O.CAN.KMLB.SC.Y.0042.000000T0000Z-181206T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
326 AM EST Thu Dec 6 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory for the offshore waters of Volusia county. Small 
Craft should exercise caution this morning in the Gulf Stream for
seas up to 6 feet offshore the Volusia county waters.


$$

AMZ555-572-575-061500-
/O.EXT.KMLB.SC.Y.0042.000000T0000Z-181206T1500Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
326 AM EST Thu Dec 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT for the Gulf Stream UNTIL 
10 AM EST THIS MORNING...

* WINDS...North winds 15 knots this morning becoming Northeast 10
  knots this afternoon. 

* WAVES/SEAS...6 to 7 feet this morning in the Gulf Stream subsiding
  below 6 feet by late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 9:41 AM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Dec 4, 9:41 AM EST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
941 AM EST Tue Dec 4 2018

.DISCUSSION...

...Scattered Showers/Isolated Storms will Precede a Front Today...

Current-Tonight...Scattered showers with isolated thunder moving
west to east across our southern tier counties this morning. It
appears the frontal boundary is located south of Melbourne and
nearing Vero Beach as it continues to press southward, eventually
into the southern peninsula later in the day. The low stratus clouds
will hang on into afternoon before any relief beginning northward.
It may be later this evening/overnight before our southern counties
see thinning of cloud cover. Winds will transition to NW/N behind
the boundary with this directional component continuing tonight.
Wind speeds today/tonight generally 5-10 mph. Precip slowly ends
from north to south across ECFL, but will leave a small threat for
showers in this evening due to proximity of boundary and residual
moisture for mainly Okeechobee, Martin, and St. Lucie counties.

Both cooler/drier air will filter down the peninsula behind this
latest system. Cooler highs overall today with L-M70s southward
toward Melbourne and central Osceola County. South from here expect
U70s to around 80 degrees for maxes. Cooler mins tonight with
widespread 50s, except M-U40s north of I-4; perhaps L40s in normally
cooler spots here and some L60s along the immediate St. Lucie/Martin
county coasts. An expansive area of high pressure will slowly build
into the region behind this latest front.

&&

.AVIATION...Stubborn IFR/MVFR CIGs will be slow to improve today,
but should start to do so by early afternoon, at least across the I-
4 corridor. This process will take more time southward with thicker
clouds from near KMLB south only thinning through the evening and
overnight hours. Highest precip chances southward from near KMLB
with showery precip (ISOLD Lightning) lingering into the evening for
KFPR-KSUA-KOBE. Generally NW/N winds 5-10 kts once the front passes
continuing into tonight.

&&

.MARINE...Today-Tonight...Advertised cold front still moving slowly
over our southern marine legs this morning with associated showery
(ISOLD thunder) precipitation. Activity will move west to east off
of the Treasure Coast with occasional lightning, heavy downpours,
and brief gusty winds. Speed is around 25 kts for cell movement.
Winds will transition to NW/N as the boundary sags southward. Wind
speeds generally 10-15 kts. As the pressure gradient tightens
overnight, a bit of a wind surge moves southward over the waters
late tonight and expect 15-20 kt winds over much of the open Atlc by
daybreak Wed morning due to a tighter pressure gradient. Initial
seas 2-3 ft near shore and 3-4 ft offshore will respond to the
increase in winds late tonight by building 3-5 ft near shore and 4-6
ft offshore by around daybreak Wed. Will take a look at newer 12Z
model data when it comes in but suspect we will be initiating a
Small Craft Advisory for late overnight/early Wed morning for our
offshore legs. Cautionary statements should be appropriate near
shore for now. The stronger northerly winds persist into Wed and
seas continue to build.

&&

.Climate...Melbourne, Vero Beach, and Fort Pierce all in contention
for record warm min tie or break, but affects from the front should
kill these chances later tonight.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Bragaw
Hazardous weather outlook, Dec 4, 11:23 AM EST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1123 AM EST Tue Dec 4 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050430-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1123 AM EST Tue Dec 4 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A cold front south of Sebastian Inlet and Lake Kissimmee will
move south down the Treasure Coast and Lake Okeechobee region
through sunset, then into south Florida overnight. Ahead of the
front, isolated lightning storms across The Treasure Coast this
afternoon. Local heavy rainfall amounts around an inch, gusty
winds up to 40 mph, and cloud to ground lightning strikes may
accompany these storms.

.MARINE THUNDERSTORM GUST IMPACT...
A few lightning storms south of line from Sebastian Inlet to Lake
Kissimmee will be capable of producing winds up to 35 knots
across the inland lakes and nearshore Atlantic waters as they move
offshore at 20 to 25 mph.

.WIND AND SEA IMPACT...
Northerly winds behind the cold front will increase to 15 to 20
knots north of Sebastian Inlet tonight. Small craft operators
should exercise caution in this area.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Northerly winds will increase on Wednesday behind the cold front
making conditions hazardous for small craft operators across the
east central Florida Atlantic waters through mid week. A new front
will approach central Florida this weekend may return a chance
for lightning storms late Saturday night or Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw/Volkmer

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.